Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 285, NWS Fort Worth, TX

June 6, 2004Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 6, 2004, 10:20 PM CDT for Tarrant County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2004, 10:20 PM CDT (03:20 UTC)
Expired
Jun 6, 2004, 11:45 PM CDT
In force
85 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Tarrant County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2109 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2109 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WUUS54 KFWD 070320
SVRFTW
TXC439-070445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1019 PM CDT SUN JUN 6 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1145 PM CDT

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  A LINE OF SEVERE THUNDERSTORMS FROM GRAPEVINE TO 10 MILES WEST OF  
  BENBROOK...MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...WHITE SETTLEMENT...RIVER       
  OAKS... NORTH RICHLAND HILLS AROUND 1030 PM CDT 
  WESTWORTH...HALTOM CITY... GRAPEVINE...COLLEYVILLE AROUND 1035     
  PM CDT
  RICHLAND HILLS...HURST...FORT WORTH AROUND 1050 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE ARLINGTON...BEDFORD...BLUE
  MOUND...DALWORTHINGTON GARDENS...EDGECLIFF...EULESS...EVERMAN AND
  FOREST HILL

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3300 9707 3286 9752 3258 9753 3260 9706

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:20 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 6, 9:20 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
920 PM CDT SUN JUN 6 2004

.UPDATE...
WILL BE ISSUING AN UPDATE SHORTLY TO INCREASE AREA OF LIKELY POPS TO
ENCOMPASS MOST OF THE NORTHWEST QUADRANT OF THE CWA. SHORT TERM
MODELS SUGGEST THAT MAIN AREA OF PRECIP WILL REMAIN OVER THE
NORTHWEST BEFORE DISSIPATING LATER TONIGHT.

65/DD

.AVIATION...
600 PM CDT

STORMS WILL REMAIN IN THE VICINITY THE NEXT COUPLE OF HOURS...BUT
SHOULD KEEP CLEAR OF THE METRO AIRPORTS. ST/SC IN THE MORNING
QUESTIONABLE...WILL GO WITH TEMPO SCT FOR METRO APTS...BKN AT ACT.
BREEZY MONDAY AS LEE TROUGH DEEPENS. 25

&&

.PREV DISCUSSION...
425 PM CDT

AFTER A WEEK OF NORTHWEST FLOW EVENTS...WE ARE NOW ENTERING A PERIOD
WHERE A WEAK SHEAR ZONE/TROUGH WILL REMAIN IN PLACE OVER NORTH
TEXAS. THE END RESULT WILL BE SEVERAL DAYS OF UNSETTLED
WEATHER...MAINLY OVER THE EASTERN HALF OF THE REGION.

BY WEEKS END...THE LONG WAVE TROUGH WILL SET UP OVER THE WESTERN
U.S. WHICH WILL LIKELY INITIATE AFTERNOON DRY LINE ACTIVITY.
CONFIDENCE IS LOW THAT THE WESTERN PORTIONS WILL BE AFFECTED SO WE
HAVE OPTED TO NOT MENTION IT AT THIS TIME. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   71  90  72  87 /  30  20   0  20
WACO, TX               72  91  72  87 /  30  20  20  30
PARIS, TX              70  89  70  85 /  50  30  20  30
DENTON, TX             70  90  70  88 /  50  20   0  20
MCKINNEY, TX           70  90  70  88 /  50  20   0  20
DALLAS, TX             72  90  72  88 /  30  20   0  20
TERRELL, TX            71  90  71  87 /  30  30  20  30
CORSICANA, TX          71  90  72  87 /  30  30  20  30
TEMPLE, TX             71  93  72  88 /  30  30  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 4:00 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SUN JUN 6 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE
THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF I-35. THE MAIN
THREATS FROM THE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...
WIND GUSTS TO 40 MPH...AND HEAVY RAIN. WHILE ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE LARGE HAIL AND
WIND GUSTS OF 60 MPH OR STRONGER.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE NOT EXPECTED MONDAY AS A WEAK UPPER LEVEL HIGH
PRESSURE RIDGE BUILDS OVER NORTH TEXAS. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY
THROUGH THURSDAY NIGHT...AS THE RIDGE WEAKENS A BIT. THESE STORMS
MAY PRODUCE LIGHTNING...HEAVY RAIN...AND GUSTY WINDS...BUT
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. DRY WEATHER IS
EXPECTED TO RETURN FRIDAY AND SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND EAST OF I-35.

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

25

In the hours before

Local storm report, Jun 6, 9:22 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
922 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0920 PM     FLOOD           CUNDIFF                  33.32N  98.00W
06/06/2004                  JACK                TX   LAW ENFORCEMENT

            FLOODING CONTINUES IN THE CUNDIFF AREA
Local storm report, Jun 6, 9:26 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
926 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0800 PM     FLOOD           GRAHAM                   33.10N  98.58W
06/06/2004                  YOUNG               TX   LAW ENFORCEMENT

            SECONDARY ROADS FLOODED IN THE GRAHAM AREA
Local storm report, Jun 6, 9:32 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
932 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD           SANGER                   33.36N  97.18W
06/06/2004                  DENTON              TX   TRAINED SPOTTER

            FLOODING IN SANGER
Local storm report, Jun 6, 9:34 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
934 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0923 PM     FLOOD           4 N RHOME                33.11N  97.47W
06/06/2004                  WISE                TX   LAW ENFORCEMENT

            FLOODING REPORTED NEAR HWY 287 AND 410
Special weather statement, Jun 6, 9:35 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
935 PM CDT SUN JUN 6 2004

TXZ117-070330-
PARKER-
935 PM CDT SUN JUN 6 2004

...SIGNIFICANT WEATHER UPDATE FOR PARKER COUNTY...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING ALONG A LINE
EXTENDING FROM 7 MILES WEST OF AZLE TO 6 MILES WEST OF WEATHERFORD...
MOVING EAST-SOUTHEAST AT 20 MPH.

RENO...SPRINGTOWN...WEATHERFORD AND WILLOW PARK ARE IN THE PATH OF
THIS STORM.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

07/BB
Local storm report, Jun 6, 10:01 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1001 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1001 PM     FLOOD           RENO                     32.94N  97.58W
06/06/2004                  PARKER              TX   LAW ENFORCEMENT

            FLOODING REPORTED IN THE RENO AREA

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:02 PM CDTSevere Thunderstorm WarningFWDYoung73 min
Jun 6, 7:24 PM CDTFlash Flood WarningFWDCooke96 min
Jun 6, 7:56 PM CDTFlash Flood WarningFWDJack, Young2 hr
Jun 6, 8:05 PM CDTTornado WarningFWDDenton40 min
Jun 6, 8:11 PM CDTSevere Thunderstorm WarningFWDWise64 min
Jun 6, 8:38 PM CDTFlash Flood WarningFWDDenton, Wise82 min
Jun 6, 8:52 PM CDTSevere Thunderstorm WarningFWDTarrant83 min
Jun 6, 8:58 PM CDTFlash Flood WarningFWDCooke62 min
Jun 6, 9:41 PM CDTSevere Thunderstorm WarningFWDParker64 min
Jun 6, 9:46 PM CDTSevere Thunderstorm WarningFWDCollin, Denton89 min
Jun 6, 9:53 PM CDTSevere Thunderstorm WarningFWDPalo Pinto82 min
Jun 6, 10:06 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 6, 10:44 PM CDTSevere Thunderstorm WarningFWDParker76 min
Jun 6, 11:05 PM CDTFlash Flood WarningFWDCooke115 min
Jun 6, 11:49 PM CDTFlash Flood WarningFWDDenton, Grayson, Parker2 hr
Jun 6, 11:57 PM CDTFlash Flood WarningFWDWise2 hr
Jun 7, 12:25 AM CDTFlash Flood WarningFWDJack4 hr
Jun 7, 12:50 AM CDTFlash Flood WarningFWDParker, Tarrant4 hr
Jun 7, 1:00 AM CDTFlash Flood WarningFWDCooke, Denton, Grayson4 hr
Jun 7, 1:57 AM CDTFlash Flood WarningFWDWise3 hr
Jun 7, 2:31 AM CDTSevere Thunderstorm WarningFWDJack74 min
Jun 7, 4:20 AM CDTFlash Flood WarningFWDJack3 hr
Jun 7, 4:04 PM CDTSevere Thunderstorm WarningFWDFannin41 min
Jun 7, 4:43 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt62 min
Jun 7, 4:47 PM CDTSevere Thunderstorm WarningFWDFannin13 min
Jun 7, 5:19 PM CDTSevere Thunderstorm WarningFWDBell56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.